Alert archive / Indiana / Flash Flood Warnings in 2003
Flash Flood Warning 31, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at Jun 16, 2003, 6:45 AM EST for Union County, Indiana. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 16, 2003, 6:45 AM EST (11:45 UTC)
- Expired
- Jun 16, 2003, 7:45 AM EST
- In force
- 60 min
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
County Union County, IN
The radar
The Cincinnati radar (KILN), 97 km from the middle of the area, began a volume at 11:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 11.8 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 243 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 985 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -40 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KILN 161146 FFWILN INC161-161345- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 645 AM EST MON JUN 16 2003 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS EXTENDED THE * FLASH FLOOD WARNING FOR... UNION COUNTY IN INDIANA... * UNTIL 845 AM EST... * AT 645 AM EST...WEATHER SERVICE RADAR CONTINUED TO SHOW THUNDERSTORMS WITH VERY HEAVY RAIN OVER UNION COUNTY. THREE TO FOUR INCHES OF RAIN HAS FALLEN ACROSS NORTHERN UNION COUNTY SINCE 5 AM EST. ANOTHER 1 TO 2 INCHES OF RAIN CAN BE EXPECTED THROUGH 8 AM EST. * SOME STREAMS THAT MAY BE AFFECTED BY FLASH FLOODING ARE... EAST FORK OF THE WHITEWATER RIVER... SILVER CREEK... * SOME LOCATIONS IN THE WARNING AREA INCLUDE... LIBERTY... KITCHEL... CLIFTON... ROSEBURG... THIS IS A VERY DANGEROUS SITUATION. MANY ROADS ACROSS THE COUNTY ARE FLOODED WITH AS MUCH AS TWO FEET OF WATER. LAW ENFORCEMENT OFFICIALS HAVE ASKED FOR PERSONS TO STAY HOME IF TRAVEL IS NOT NECESSARY. ALSO...STAY AWAY FROM CREEKS AND STREAMS AS WATER WILL RISE RAPIDLY. MOST DEATHS IN FLASH FLOODING OCCUR IN AUTOMOBILES. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER MAY BE TOO DEEP TO SAFELY CROSS. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
1 follow-up statement
000 WGUS71 KILN 161229 FFSILN INC161-161400- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 729 AM EST MON JUN 16 2003 ...A FLASH FLOOD WARNING CONTINUES FOR UNION COUNTY UNTIL 845 AM EST... NATIONAL WEATHER SERVICE RADAR CONTINUES TO SHOW SHOWERS AND THUNDERSTORMS OVER UNION COUNTY. SINCE 4 AM EST...4 TO 6 INCHES OF RAIN HAS FALLEN ACROSS MUCH OF THE COUNTY. ANOTHER 1 TO 2 INCHES IS STILL POSSIBLE THROUGH 830 AM EST. * SOME STREAMS THAT MAY BE AFFECTED BY FLASH FLOODING ARE... EAST FORK OF THE WHITEWATER RIVER... SILVER CREEK... DUBOIS CREEK... * SOME LOCATIONS IN THE WARNING AREA INCLUDE... LIBERTY... KITCHEL... CLIFTON... ROSEBURG... THIS IS A VERY DANGEROUS SITUATION STAY AWAY FROM CREEKS AND STREAMS. THEY ARE LIKELY TO BE RISING RAPIDLY. A WATER EMERGENCY HAS BEEN DECLARED FOR UNION COUNTY. LAW ENFORCEMENT OFFICIALS HAVE CLOSED ALL ROADS ACROSS THE COUNTY DUE TO HIGH WATER. STAY TUNED TO NOAA WEATHER RADIO OR COMMERCIAL BROADCASTS FOR FURTHER UPDATES ON THIS DANGEROUS SITUATION.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Jun 16, 1:50 AM EST, 4 hours 55 minutes earlier.
Area forecast discussion, Jun 16, 1:50 AM EST, 4 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 250 AM EDT MON JUN 16 2003 SLOW MOVING THUNDERSTORMS HAVE DEVELOPED THIS MORNING IN DEFORMATION AXIS OVER SOUTHEAST INDIANA. MEANWHILE...NEARLY STATIONARY SHOWERS CONTINUE ACROSS PARTS OF THE WHITEWATER AND MIAMI VALLEYS. WEAK 700 MB CONVERGENCE AXIS NOTED ON 00Z ETA IN AREA OF CURRENT ACTIVITY AND THIS FORECAST TO REMAIN IN PLACE ACROSS MUCH OF SOUTHERN HALF OF FA THROUGH 21Z BEFORE SHIFTING INTO SE PORTION OF FA TOWARD 00Z. THIS IN COMBINATION WITH WEAK S/W PROGGED TO PASS ACROSS AREA TODAY AND DEVELOPING WEAK INVERTED TROF INTO SOUTHERN OHIO SHOULD KEEP THREAT OF SHOWERS AND THUNDERSTORMS AROUND TODAY. HARD TO PINPOINT EXACTLY WHERE THINGS MAY DEVELOP SO WILL GENERALLY BROAD BRUSH WITH HIGH CHANCE POPS ACROSS THE SOUTH...WITH LOWER CHANCE TO THE NORTH. WILL TRY TO KEEP WAPOK GROUP DRY BUT WILL MONITOR RADAR TRENDS TO MAKE FINAL DECISION ON THAT BEFORE ZONE ISSUANCE. EXTREMELY MOIST AIRMASS FORECAST TO REMAIN IN PLACE ACROSS THE AREA THROUGH TUESDAY WITH PWATS REMAINING IN THE 1.6 TO 1.8 INCH RANGE. THIS COMBINED WITH VERY LIGHT FLOW THROUGH THE MID LEVELS WILL ONCE AGAIN RESULT IN VERY SLOW MOVING STORMS WITH VERY HEAVY RAINFALL POSSIBLE. WILL THEREFORE CONTINUE FLOOD WATCH THROUGH TONIGHT. THINK BEST CHANCE FOR HEAVY RAIN WILL BE ACROSS THE SOUTH...BUT BASED ON WHAT HAPPENED ON SUNDAY...WILL ALSO INCLUDE WHITEWATER AND MIAMI VALLEYS IN WATCH AS IT SHOULD NOT TAKE MUCH RAIN FOR THEM TO SEE MORE FLOODING. THINK MODELS MAY BE UNDERDOING QPF FOR TUESDAY WITH FAIRLY STRONG S/W FORECAST TO PIVOT DOWN ACROSS AREA AND JUICY AIRMASS STILL IN PLACE. WILL CONTINUE WITH CHANCE POPS FOR NOW BUT THIS MAY EVENTUALLY NEED TO BE BUMPED UP DEPENDING ON FUTURE MODEL TRENDS. HIGH TEMPS A LITTLE TRICKY DEPENDING ON HOW MANY CLOUDS AROUND NEXT FEW DAYS. WILL STICK PRETTY CLOSE TO GUID WITH HIGHS IN THE MID TO UPPER 70S THOUGH THIS MAY BE TOO WARM IF WE END UP WITH SIGNIFICANT CLOUD COVER. WILL ALSO TREND LOW TEMPS UP A LITTLE GIVEN MOIST AIRMASS. .ILN... IN...FLOOD WATCH FOR TODAY AND TONIGHT FOR ZONES INZ050...INZ058>059...INZ066...INZ073>075...INZ080. KY...FLOOD WATCH FOR TODAY AND TONIGHT FOR ZONES KYZ089>100. OH...FLOOD WATCH FOR TODAY AND TONIGHT FOR ZONES OHZ060>061...OHZ070>074...OHZ077>082...OHZ088.
Hazardous weather outlook, Jun 16, 5:36 AM EST, 1 hour 9 minutes before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-161130- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 636 AM EDT MON JUN 16 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO. .DAY ONE...TODAY SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA TODAY. SOME OF THE STORMS WILL PRODUCE HEAVY RAIN. WITH THE GROUND ALREADY VERY MOIST...ANY HEAVY RAIN WILL LIKELY RESULT IN FLOODING. A FLOOD WATCH IS IN EFFECT FOR TODAY AND TONIGHT FOR SOUTHEAST INDIANA...SOUTHERN OHIO AND NORTHERN KENTUCKY. PLEASE SEE CLEFFAILN FOR DETAILS. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A CHANCE OF THUNDERSTORMS WILL CONTINUE THROUGH THURSDAY ACROSS THE ENTIRE AREA. A FLOOD THREAT WILL EXIST WITH ANY STORMS THAT PRODUCE HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Local storm report, Jun 16, 1:50 AM EST, 4 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
250 AM EDT MON JUN 16 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0242 AM 3 E REXVILLE IN FLASH FLOOD
06/16/03 RIPLEY COUNTY ROAD 800 S FLOODED
...REPORTED BY LAW
ENFORCEMENTLocal storm report, Jun 16, 4:31 AM EST, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
531 AM EDT MON JUN 16 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0525 AM DAYTON OH FLOOD
06/16/03 MONTGOMERY HIGH WATER REPORTED ON
AREA ROADS IN THE NORTHEAST
PART OF THE CITY...REPORTED
BY LAW ENFORCEMENTLocal storm report, Jun 16, 5:06 AM EST, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
606 AM EDT MON JUN 16 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0556 AM CAMDEN OH FLOOD
06/16/03 PREBLE HIGH WATER ON ROUTE 127Local storm report, Jun 16, 6:34 AM EST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
734 AM EDT MON JUN 16 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0715 AM DAYTON OH FLOOD
06/16/03 MONTGOMERY HIGH WATER ON AREA ROADS
CITY WIDE...REPORTED BY LAW
ENFORCEMENT.
0720 AM EATON OH FLASH FLOOD
06/16/03 PREBLE HIGH WATER ON AREA ROADS
BETWEEN EATON AND
CAMDEN...REPORTED BY LAW
ENFORCEMENT.
0730 AM LIBERTY IN FLASH FLOOD
06/16/03 UNION TWO FEET OF WATER ON AREA
ROADS IN THE
CITY...REPORTED BY LAW
ENFORCEMENT.The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 1:25 AM EST | Flash Flood Warning | ILN | Ripley | 65 min |
| Jun 16, 5:15 AM EST | Flash Flood Warning | ILN | Union | 60 min |
Nearby
Flash Flood Warnings in Indiana, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.